Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 1, 2001, 7:24 PM EDT for 4 counties in North Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 7:24 PM EDT (23:24 UTC)
- Expired
- Jun 1, 2001, 8:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Camden County, NC, Gates County, NC, Pasquotank County, NC, Perquimans County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:50 PM EDT | Hail 1.5 | Shiloh, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:50 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 1, 4:50 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD, VA 450 PM EDT FRI JUN 1 2001 ...UPDATE... SVR TSTM WATCH ISSUED...QUITE WDSPRD CNVCTN...DISRUPTING STORM SCALE ENVIRONMENT...BUT MESOLOW CONTS TO MK PROGRESS OUT OF CAROLINAS...SO WL MONITOR FOR ISOLD SVR...BUT STILL WATCHING FOR LLVL ROTATIONS TOO. ---------------------------------------- ...PREV UPDATE... SOME CELLS ROTATING IN MECKLENBURG...LUNENBURG AND BRUNSWICK COUNTIES ALG THE FRLY WELL-DEFINED DEWPOINT WARM FRONT. WARM FRONT CONTS TO MK PROGRESS N...SO CNVCTN WL CONT TO BUILD N. STGST ROTATIONS WELL ALF...AS LLVL INVERSIONS MAY HV NEG IMPACT ON CIRCULATIONS RCHG THE GROUND...BUT DIME HAIL REPORTED IN ONE STORM...SO WL MONITOR FOR STGR ROTATION AT 0.5 DEGREES IN CELLS ALG AND JUST S OF WARM FRONT. ------------------------------------------------ REST OF PREVIOUS AFD... TNGT...SOME CLRG OCCURRING OVR ERN VA...BUT ATMOS WORKED OVR BY EARLIER CNVCTN. SFC OBS AND MSAS SHOWS IMPRESSIVE BULLSEYE OF SFC CNVRGNC IN CNTRL NC/SC ALG LEADING EDGE OF CNVCTN...AND MESO LOW FORMING IN CNTRL SC/NC. AFTER DISC WTH SPC...KPG EYE ON SRN/ERN VA...AS CNVCTN BUILDS N INTO VA. WL CNVCTN BE TOO WDSPRD FOR SVR...AND WL MESO LOW AND WDSPRD UVV TRANSLATE INTO HVY RAINERS DUE TO DISRUPTIONS IN THE LOCAL STORM ENVIRONMENT? HEATING AHD OF LEADING EDGE OF CNVCTN AND PRESENCE OF MESO LOW ENUF OF A CONCERN TO KP PSBL SVR IN FCST. IMPRESSIVE STORMS IN RAH AREA...AND BASED ON THEIR RADAR SIGNATURES...VIL OF DAY IN LWR/MID 50S. SOME ROTATING STORMS SEEN ON KRAX AS WELL. HEAVY RAIN WL OCCUR IN MOST PLCS AT THE VRY LEAST...AND AGAIN...BEST CHC FOR SVR LOOKS TO BE SERN VA AND NE NC...AS ATMOS WORKED OVR IN OTHER AREAS OF VA AND MD. WATCH OUT FOR PTNLY IMPRESSIVE PONDING ON SOME ROADWAYS. LOWS IN 60S...NR 70 IN NE NC. SATURDAY...CHC LINGERING SHRA/TSRA ALG COAST...THEN ALL AREAS BECMG PS AS MIDLVL FLO BECOMES A LTL MORE DWNSLP...AND H8 TEMPS WL HV WARMED. SFC FLO GNRLY FROM S TO SSW...AND QUITE A HUMID AIRMASS AT AND BELOW BNDRY LYR. THERE SHUD BE ENUF CLOUDINESS TO PREVENT TEMPS FROM RISING MUCH ABV LWR 80S...ALTHO TYPICAL FVX/PTB AREA CUD APPCH MID 80S. APPCHG LLVL COLD FRNT CUD TRIGGER A SCT SHRA/TSRA IN INTERIOR AREAS BEFORE SUNSET. SATURDAY NGT...SCT SHRA/TSRA WRK E THRU THE EVE...THEN A LTL COOLING TWD MORNING AS LLVL WNDS TREND MORE TO THE SW AND W. LOWS ARND 60 TO MID 60S. SUNDAY...H8 COOLING BEGINS IN EARNEST THRU THE DAY AS ANTHR UPR IMPULSE TRACKS THRU...BUT ITS A NRN STREAM IMPULSE WTH LIMITED MOISTURE. SOME INDCTN OF SMALL CHCS FOR SHRA/TSRA IN NRN AND ERN AREAS...BUT WL NOT PUT IN FCST DUE TO LIMITED MOISTURE AND FRLY DEEP W WNDS. HGHS UPR 70S TO ARND 80. XTND...GNRLY DRYING OUT MON AND TUE...SO TEMPS ARND 80 TO LWR/MID 80S WTH AT LEAST PS. BY WED...ANTHR SYSTEM APPCHS...CONTG INTO THU...SO ACKNOWLEDGING CHC SHRA/TSRA CHCS. SYSTEM LUKS TO BE EXITING THU NGT FOR PTNLY DRY FRI. OVERALL MEAN UPR TROF LUKS TO REMAIN IN ERN U.S. THRU NXT WK...RESULTING IN NR NORMAL TO BELOW NORMAL TEMPS. CSTL WTRS...WNDS INCRSG TO NR SCA...AS WL SEAS/WAVES EVENTUALLY TNGT. MINIMAL THO...AND MSTLY BE WITHIN CNVCTN...NOT NCSRLY GRAD WNDS...BUT WL PUT UP MARGINAL SCA FOR SRN BAY AND ATLC WTRS. THANKS SPC FOR COORD. SBY 62 80 64 80 / 70 40 40 20 OXB 64 78 64 78 / 70 40 40 20 ECG 69 82 66 81 / 70 30 30 20 ORF 68 82 66 81 / 70 50 40 20 PHF 68 82 66 81 / 70 50 40 20 AKQ 65 81 63 81 / 80 30 30 20 RIC 62 81 62 81 / 80 30 30 20 FVX 65 81 63 81 / 80 30 30 20 .AKQ... MD...SMALL CRAFT ADVSY FENWICK ISLAND TO CHINCOTEAGUE. NC....SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES NCZ012>017...NCZ030>032...NCZ102. SMALL CRAFT ADVSY VA/NC BRDR TO CURRITCUK BEACH LIGHT AND CURRITUCK SOUND. VA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES VAZ070>071...VAZ079>084...VAZ086>098...VAZ100. SMALL CRAFT ADVSY CHINCOTEAGUE TO VA/NC BRDR AND CHES BAY FROM NEW POINT COMFORT TO CAPE HENRY. NS 2
In the hours before
Local storm report, Jun 1, 4:13 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD,VA
413 PM EDT FRI JUN 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCAWTION....
0350 PM BURNT STORE VA .75 INCH HAIL
06/01/01 MECKLENBURG REPORTED BY
SPOTTER
BCSpecial weather statement, Jun 1, 4:55 PM EDT, 2 hours 29 minutes before
NCZ012>017-030>032-102-VAZ065-066-079-087>098-020200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 455 PM EDT FRI JUN 1 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 349 IS IN EFFECT UNTIL 1000 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... ...VIRGINIA COUNTIES... BRUNSWICK CHARLES CITY CHESTERFIELD DINWIDDIE GLOUCESTER GREENSVILLE HENRICO ISLE OF WIGHT JAMES CITY MATHEWS NEW KENT NORTHAMPTON PRINCE GEORGE SOUTHAMPTON SURRY SUSSEX YORK ...VIRGINIA INDEPENDENT CITIES... CITY OF RICHMOND CITY OF COLONIAL HEIGHTS CITY OF HOPEWELL CITY OF PETERSBURG CITY OF POQUOSON CITY OF HAMPTON CITY OF CHESAPEAKE CITY OF EMPORIA CITY OF WILLIAMSBURG CITY OF NEWPORT NEWS CITY OF NORFOLK CITY OF SUFFOLK CITY OF FRANKLIN CITY OF VIRGINIA BEACH CITY OF PORTSMOUTH ...NORTHEAST NORTH CAROLINA COUNTIES BERTIE CAMDEN CHOWAN GATES HERTFORD NORTHAMPTON PASQUOTANK PERQUIMANS MAINLAND CURRITUCK OUTER BANKS CURRITUCK SHOWERS AND THUNDERSTORMS FROM CENTRAL VIRGINIA THROUGH CENTRAL AND EASTERN NORTH CAROLINA ARE TRACKING EAST INTO A MOIST...UNSTABLE ATMOSPHERE. THERE IS A CHANCE THAT SOME THUNDERSTORMS COULD BECOME SEVERE WITH HAIL THREE-QUARTERS OF AN INCH OR LARGER...OR WINDS 58 MPH OR GREATER. A SEVERE THUNDERSTORM WATCH MEAN SEVERE THUNDERSTORMS WITH LARG2E HAIL AND DAMAGING WINDS ARE POSSIBLE IN OR NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR LATER STATEMENTS...AND POSSIBLE WARNINGS. NS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:45 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 45 min |
| Jun 1, 4:59 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 31 min |
| Jun 1, 6:37 PM EDT | Flash Flood Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, King William, New Kent and 1 more | 113 min |
| Jun 1, 7:05 PM EDT | Tornado Warning | AKQ | Hertford | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.